Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Sums of solid horned spheres


Author: Lawrence O. Cannon
Journal: Trans. Amer. Math. Soc. 122 (1966), 203-228
MSC: Primary 54.78
DOI: https://doi.org/10.1090/S0002-9947-1966-0190912-3
MathSciNet review: 0190912
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] P. S. Aleksandrov, Combinatorial topology, Vol. 3, Graylock Press, Rochester, N. Y., 1960. MR 0113218 (22:4056)
  • [2] J. W. Alexander, An example of a simply connected surface bounding a region which is not simply connected, Proc. Nat. Acad. Sci. U.S.A. 10 (1924), 8-10.
  • [3] S. Armentrout, Point-like decompositions of $ {E^3}$ with a compact 0-dimensional set of nondegenerate elements, Abstract 614-46, Notices Amer. Math. Soc. 11 (1964), 540.
  • [4] B. J. Ball, The sum of two solid horned spheres, Ann. of Math. (2) 69 (1959), 253-257. MR 0101511 (21:321)
  • [5] R. H. Bing, A homeomorphism between the $ 3$-sphere and the sum of two solid horned spheres, Ann. of Math. (2) 56 (1952), 354-362. MR 0049549 (14:192d)
  • [6] -, Approximating surfaces with polyhedral ones, Ann. of Math. (2) 65 (1957), 456-483. MR 0087090 (19:300f)
  • [7] -, A decomposition of $ {E^3}$ into points and tame arcs such that the decomposition space is topologically different from $ {E^3}$, Ann. of Math. (2) 65 (1957), 484-500. MR 0092961 (19:1187g)
  • [8] -, Tame Cantor sets in $ {E^3}$, Pacific J. Math. 11 (1961), 435-446. MR 0130679 (24:A539)
  • [9] -, Point like-decompositions of $ {E^3}$, Fund. Math. 50 (1962), 437-453.
  • [10] C. E. Burgess, Characterizations of tame surfaces in $ {E^3}$, Trans. Amer. Math. Soc. 114 (1965), 80-97. MR 0176456 (31:728)
  • [11] B. G. Casler, On the sum of two solid Alexander horned spheres, Trans. Amer. Math. Soc. 116 (1965), 135-150. MR 0185585 (32:3049)
  • [12] M. K. Fort, Jr., A note concerning a decomposition space defined by Bing, Ann. of Math. (2) 65 (1957), 501-504. MR 0092962 (19:1188a)
  • [13] L. F. McAuley, More point-like decompositions of $ {E^3}$, Abstract 64T-315, Notices Amer. Math. Soc. 11 (1964), 460.
  • [14] R. L. Wilder, Topology of manifolds, Amer. Math. Soc. Colloq. Publ. Vol. 32, Amer. Math. Soc., Providence, R. I., 1963 [c. 1949]. MR 0029491 (10:614c)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54.78

Retrieve articles in all journals with MSC: 54.78


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1966-0190912-3
Article copyright: © Copyright 1966 American Mathematical Society

American Mathematical Society